My doctor just upped my dosage of my Norco from 5/325 to 10/325. I have been taking vicodin for over a year, but recently I have been noticing an odd side effect. I have been having some irrational fear and paranoia lately.. almost to the point of panic attacks. Is this normal? what does it mean?
This is something that you should d*****ately bring up with your doctor. I can't say why you have been having this reaction, but being as hydrocodone is a "depressant", it seems reasonable that you could be having these episodes because of the increase in dose. Did these panic episodes and fear start happening after the dose increase?
Any time I have any kind of unexpected reaction after starting a new medication I always let the doctor know about it. They can help you decide whether is is a common thing or if your dose and/or medication should be changed.
I do hope this evens out for you. Please let us know how it goes.
I would definately mention it to the doctor. Everyone reacts to medication differently. Most individuals often become tired from pain medication but some individuals like myself, actually become "hyper" if you will. I have noticed that when my PM increases my medication dosage I too sometimes go through a short period of time in which I have panic attacks. Because I have a history of this I know it will pass quickly.
In your case however, it is still wise to call the doctor and let them know what is happening. It may simply pass with time or the doctor may want to prescribe something different.
Thanks for the advice.. And in answer to the questions, yes it just started since the doc (he is a pain management dr) upped my dose.. but only seems to happen at night.. my husband works nights and me and the kids are home alone and every little noise seems to make me jump. I'm normally a pretty anxious person, but I have never had this where my heart is pounding and there is a lump in my throat and the hair on the back of my neck is standing up.. It's awful. I will be sure to let the doc know.
I also take hydrocone and have done so for years. My question is has your hubby been working these hours or did he just start? In any case if it helps you any, I have always had awful panic attacks when my huby is away. My first hubby worked 14 days away from home and 14 days in. My new hubby is 21 out 7 days home. Sometimes I am alright with it but other times my panic attacks go into overdrive. It sounds to me like you are having panic attacks period. I really couldnt say if its due to the amount of meds that have been upped for me going from 7.5 to 10 wasnt really that big of a deal. My doc is controling the panic attacks with valium. You need to let your doc know about the panic attacks because they can be very severe. I know when my hubby is home I feel much safer and my panic attacks dont come as hard and as fast but like the others said it could be because of your dosage, in my opinion its purely panic attacks I have had them for years. Please let us know what your doc says because im kinda curious about it. Hope this helps. By the way when my kids were young I would have them sleep in the room with me when there dad was away it helped alot, but when he got home they had to go back to there rooms. I hope this helps.